The Annals of Applied Probability

Central limit theorems in the configuration model

A. D. Barbour and Adrian Röllin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove a general normal approximation theorem for local graph statistics in the configuration model, together with an explicit bound on the error in the approximation with respect to the Wasserstein metric. Such statistics take the form $T:=\sum_{v\in V}H_{v}$, where $V$ is the vertex set, and $H_{v}$ depends on a neighbourhood in the graph around $v$ of size at most $\ell$. The error bound is expressed in terms of $\ell$, $|V|$, an almost sure bound on $H_{v}$, the maximum vertex degree $d_{\max}$ and the variance of $T$. Under suitable assumptions on the convergence of the empirical degree distributions to a limiting distribution, we deduce that the size of the giant component in the configuration model has asymptotically Gaussian fluctuations.

Article information

Source
Ann. Appl. Probab., Volume 29, Number 2 (2019), 1046-1069.

Dates
Received: October 2017
Revised: July 2018
First available in Project Euclid: 24 January 2019

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1548298936

Digital Object Identifier
doi:10.1214/18-AAP1425

Mathematical Reviews number (MathSciNet)
MR3910023

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 05C80: Random graphs [See also 60B20]

Keywords
Configuration random graph model giant component central limit theorem Stein’s method

Citation

Barbour, A. D.; Röllin, Adrian. Central limit theorems in the configuration model. Ann. Appl. Probab. 29 (2019), no. 2, 1046--1069. doi:10.1214/18-AAP1425. https://projecteuclid.org/euclid.aoap/1548298936


Export citation

References

  • Angel, O., van der Hofstad, R. and Holmgren, C. (2016). Limit laws for self-loops and multiple edges in the configuration model. Available at arXiv:1603.07172.
  • Athreya, S. and Yogeshwaran, D. (2018). Central limit theorem for statistics of subcritical configuration models. Available at arXiv:1808.06778.
  • Ball, F. and Neal, P. (2017). The asymptotic variance of the giant component of configuration model random graphs. Ann. Appl. Probab. 27 1057–1092.
  • Barbour, A. D., Karoński, M. and Ruciński, A. (1989). A central limit theorem for decomposable random variables with applications to random graphs. J. Combin. Theory Ser. B 47 125–145.
  • Bender, E. A. and Canfield, E. R. (1978). The asymptotic number of labeled graphs with given degree sequences. J. Combin. Theory Ser. A 24 296–307.
  • Bollobás, B. (1980). A probabilistic proof of an asymptotic formula for the number of labelled regular graphs. European J. Combin. 1 311–316.
  • Bollobás, B. and Riordan, O. (2012). Asymptotic normality of the size of the giant component via a random walk. J. Combin. Theory Ser. B 102 53–61.
  • Chen, L. H. Y., Goldstein, L. and Röllin, A. (2017). Stein couplings and the inductive method. In preparation.
  • Chen, L. H. Y., Goldstein, L. and Shao, Q.-M. (2011). Normal Approximation by Stein’s Method. Springer, Heidelberg.
  • Chen, L. H. Y. and Röllin, A. (2010). Stein couplings for normal approximation. Available at arXiv:1003.6039.
  • Janson, S. (2010). Asymptotic equivalence and contiguity of some random graphs. Random Structures Algorithms 36 26–45.
  • Janson, S. and Luczak, M. J. (2008a). Susceptibility in subcritical random graphs. J. Math. Phys. 49 125207.
  • Janson, S. and Luczak, M. J. (2008b). Asymptotic normality of the $k$-core in random graphs. Ann. Appl. Probab. 18 1085–1137.
  • KhudaBukhsh, W. R., Woroszylo, C., Rempała, G. A. and Koeppl, H. (2017). Functional central limit theorem for susceptible–infected process on configuration model graphs. Available at arXiv:1703.06328.
  • Knuth, D. E. (1969). The Art of Computer Programming. Vol. 2: Seminumerical Algorithms. Addison-Wesley Co., Reading, MA.
  • Molloy, M. and Reed, B. (1995). A critical point for random graphs with a given degree sequence. In Random Structures Algorithms 6 161–179.
  • Pittel, B. and Wormald, N. C. (2005). Counting connected graphs inside-out. J. Combin. Theory Ser. B 93 127–172.
  • Riordan, O. (2012). The phase transition in the configuration model. Combin. Probab. Comput. 21 265–299.
  • Rozanov, Y. A. (1982). Markov Random Fields. Springer, New York.
  • Ruciński, A. (1988). When are small subgraphs of a random graph normally distributed? Probab. Theory Related Fields 78 1–10.
  • Stein, C. (1972). A bound for the error in the normal approximation to the distribution of a sum of dependent random variables. In Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability 583–602. Univ. California Press, Berkeley, CA.
  • Stein, C. (1986). Approximate Computation of Expectations. Institute of Mathematical Statistics Lecture Notes—Monograph Series 7. IMS, Hayward, CA.